Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 87, NWS Kansas City, MO

May 31, 2013Bates County, Cass County, Missouri; Linn County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at May 31, 2013, 4:12 PM CDT for Bates County, Cass County, Missouri; Linn County, Kansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 4:12 PM CDT (21:12 UTC)
Expired
May 31, 2013, 5:00 PM CDT
In force
48 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Linn County, KS, Bates County, MO, Cass County, MO

The radar

The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 4:25 PM CDTHAIL 1Adrian, MOLOTS OF DIME SIZED HAIL MIXED IN.
May 31, 4:47 PM CDTTSTM WND GST 564 W Amoret, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:15 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 316 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
316 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WUUS53 KEAX 312112
SVREAX
KSC107-MOC013-037-312200-
/O.NEW.KEAX.SV.W.0087.130531T2112Z-130531T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
412 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINN COUNTY IN EAST CENTRAL KANSAS...
  BATES COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN CASS COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 500 PM CDT

* AT 407 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  PLEASANTON...AND MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ADRIAN...BUTLER...WORLAND...AMORET...AMSTERDAM...FOSTER...PASSAIC
  AND BALLARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3828 9485 3857 9409 3822 9408 3821 9407
      3815 9406 3811 9475
TIME...MOT...LOC 2112Z 263DEG 32KT 3822 9467

HAIL...1.00IN
WIND...60MPH

$$

AEP
3 follow-up statements
435 
WWUS53 KEAX 312122
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
422 PM CDT FRI MAY 31 2013

KSC107-MOC013-037-312200-
/O.CON.KEAX.SV.W.0087.000000T0000Z-130531T2200Z/
LINN KS-BATES MO-CASS MO-
422 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LINN COUNTY IN EAST CENTRAL KANSAS...AND SOUTHEASTERN CASS AND BATES
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 500 PM CDT...

AT 417 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF PLEASANTON...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BUTLER...ADRIAN...FOSTER...PASSAIC AND BALLARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3829 9483 3857 9409 3822 9408 3821 9407
      3815 9406 3811 9471
TIME...MOT...LOC 2122Z 263DEG 32KT 3823 9456

HAIL...1.00IN
WIND...60MPH

$$

AEP
369 
WWUS53 KEAX 312132
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
432 PM CDT FRI MAY 31 2013

KSC107-312142-
/O.CAN.KEAX.SV.W.0087.000000T0000Z-130531T2200Z/
LINN KS-
432 PM CDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINN COUNTY IN
EAST CENTRAL KANSAS IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3812 9459 3837 9460 3857 9409 3822 9408
      3821 9407 3815 9406
TIME...MOT...LOC 2132Z 263DEG 32KT 3824 9445

$$

MOC013-037-312200-
/O.CON.KEAX.SV.W.0087.000000T0000Z-130531T2200Z/
BATES MO-CASS MO-
432 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CASS AND BATES COUNTIES UNTIL 500 PM CDT...

AT 429 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
BUTLER...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BUTLER...ADRIAN...PASSAIC AND BALLARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3812 9459 3837 9460 3857 9409 3822 9408
      3821 9407 3815 9406
TIME...MOT...LOC 2132Z 263DEG 32KT 3824 9445

HAIL...1.00IN
WIND...60MPH

$$

AEP
793 
WWUS53 KEAX 312156
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 PM CDT FRI MAY 31 2013

MOC013-037-312206-
/O.EXP.KEAX.SV.W.0087.000000T0000Z-130531T2200Z/
BATES MO-CASS MO-
456 PM CDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND BATES
COUNTIES WILL EXPIRE AT 500 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3812 9459 3837 9460 3857 9409 3822 9408
      3821 9407 3815 9406
TIME...MOT...LOC 2156Z 263DEG 32KT 3827 9418

$$

AEP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:58 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 31, 2:58 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
258 PM CDT Fri May 31 2013

.SHORT TERM...(This Evening through Saturday)
Issued at 25 PM CDT FRI MAY 31 2013

This afternoon and this evening, storms have initiated along a
boundary that has been draped across our far southern zones from
Linn county Kansas through central Missouri. Extreme instability has
started to build into our far southwestern zones with areas just
east of this still fighting the effects of the morning convective
system and some remaining convective inhibition. With areas along
and south of boundary have had several hours of sunshine, there is a
very good chance that the higher instability will build eastward.
0-6 km shear is very high, on the order of 50 to 60 kts. While
low-level winds are veered slightly to the southwest, the ample
amounts of shear will support rotating updrafts and supercell
structures within the tornado watch area. This would support very
large hail, damaging winds and a few tornadoes. If winds can back
some locally, the tornado threat would increase. Otherwise, storms
would likely evolve into bowing segments given the nearly
unidirectional flow aloft. Also, if these bowing segments are able
to orient with the flow, the wind threat would be enhanced.
Additionally, storms may track over areas that saw copious amounts
of rainfall this morning, like Cooper county. This would aggravate
the ongoing flooding problems. Overall, storms are expected to slide
out of the forecast later this evening with more stratiform rain in
their wake as the focus of convection shifts south of the forecast
area.

For Saturday, quieter weather is expected as a drier airmass settles
into the region in the wake of a cold front. There is a chance for a
few showers in northwestern Missouri as the main upper trough moves
overhead with cooler air aloft. For now have left the forecast dry
for now as coverage looks rather low. Otherwise, cooler than normal
temperatures are expected with highs ranging from the upper 60s in
northwestern Missouri to the middle 70s through central Missouri.

.LONG TERM...(Saturday Night through Friday)
Issued at 257 PM CDT FRI MAY 31 2013

Upper ridging will build into the Plains Sunday and Monday, allowing
surface high pressure to slide east of the area. This will provide
dry conditions and a slight warming trend with highs reaching the
middle 70s by Monday.

Upper trough will track through the Upper Midwest later in the week,
sending a weak and slow-moving front into the region. This will
bring chances for thunderstorms back into the forecast area as early
as Monday night and lasting through Thursday as the front lingers.
This could potentially set up a heavy rain and flood threat if
thunderstorms happen to track repeatedly over some areas,
particularly given the moist ground after this week's rainfall.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 130 PM CDT FRI MAY 31 2013

The back edge of of clouds was initially timed to move through the
terminals around 20Z. However, new additional MVFR clouds have
developed in what was the clearing so ceilings may be delayed
slightly from clearing/lifting. Winds will eventually veer southwest
tonight and then from the northwest late tonight or tomorrow morning.
There is also another chance for lower clouds towards the end of this
forecast period or after 18Z Saturday as cooler air filters southward
behind the cold front.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH until 7 PM CDT this evening FOR KSZ057-060.

MO...FLASH FLOOD WATCH until 7 PM CDT this evening FOR MOZ039-040-
     043>046-053-054.

&&

SHORT TERM...CDB
LONG TERM...Hawblitzel
AVIATION...CDB
Hazardous weather outlook, May 31, 12:45 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 PM CDT FRI MAY 31 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1245 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER THIS AFTERNOON IN
PORTIONS OF EAST CENTRAL KANSAS AND WESTERN CENTRAL THROUGH CENTRAL
MISSOURI... WHERE CLOUD COVER IS DIMINISHING ALLOWING FOR RAPID
DESTABILIZATION. THESE STORMS WOULD LIKELY BECOME SEVERE WITH LARGE
HAIL... DAMAGING WINDS AND A FEW TORNADOES POSSIBLE THROUGH THE LATE
AFTERNOON AND EVENING HOURS. THE AREA OF GREATEST RISK WILL GENERALLY
BE ALONG AND SOUTH OF LINE FROM PAOLA... KANSAS THROUGH BOONVILLE IN
CENTRAL MISSOURI. HEAVY RAINFALL IS ALSO LIKELY WHICH WOULD LIKELY
LEAD TO ADDITIONAL FLOODING FROM PORTIONS OF EAST CENTRAL KANSAS
THROUGH CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT OF THUNDERSTORMS WILL RETURN TO THE REGION MONDAY
NIGHT...AND IS CURRENTLY EXPECTED TO PERSIST THROUGH THURSDAY. MORE
TORRENTIAL RAIN IS LIKELY FROM STORMS NEXT WEEK...THOUGH THE THREAT
OF SEVERE WEATHER IS LESS CLEAR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON FROM PORTIONS OF
EAST CENTRAL KANSAS THROUGH CENTRAL MISSOURI. IN
ADDITION...RAINFALL MEASUREMENTS...AS WELL AS OBSERVED FLOODING
REPORTS...ARE GREATLY APPRECIATED.

CDB

In the hours before

Local storm report, May 31, 11:40 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1140 AM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 AM     FLASH FLOOD      1 W PLEASANT HILL       38.80N 94.28W
05/31/2013                   CASS               MO   LAW ENFORCEMENT

            WATER FLOWING OVER HWY 58 BY THE FAIR GROUNDS. WATER CAME
            UP VERY QUICKLY IN THE PAST 15 MINS.

&&

APIETRYC
Special weather statement, May 31, 2:15 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
215 PM CDT FRI MAY 31 2013

MOZ044-045-054-312000-
HENRY MO-JOHNSON MO-PETTIS MO-
215 PM CDT FRI MAY 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PETTIS COUNTY IN
CENTRAL MISSOURI...AND SOUTHEASTERN JOHNSON AND NORTHEASTERN HENRY
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 300 PM CDT...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CALHOUN...OR 8 MILES NORTHEAST OF CLINTON...
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WINDSOR...CALHOUN AND GREEN RIDGE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3836 9373 3847 9380 3872 9338 3853 9323
      3853 9329 3851 9329 3850 9329 3851 9351
      3842 9351
TIME...MOT...LOC 1915Z 243DEG 16KT 3846 9367

AEP
Special weather statement, May 31, 3:16 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
316 PM CDT FRI MAY 31 2013

MOZ043-053-054-312100-
BATES MO-CASS MO-HENRY MO-
316 PM CDT FRI MAY 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENRY...SOUTHEASTERN
CASS AND NORTHERN BATES COUNTIES UNTIL 400 PM CDT...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM URICH TO 6 MILES
WEST OF BUTLER...AND MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BUTLER...URICH...CALHOUN...BLAIRSTOWN...BALLARD AND HARTWELL.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3819 9442 3839 9453 3857 9395 3856 9378
      3845 9357
TIME...MOT...LOC 2016Z 270DEG 33KT 3847 9396 3826 9438

AEP
Special weather statement, May 31, 3:51 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 PM CDT FRI MAY 31 2013

KSZ057-060-MOZ053-312130-
BATES MO-LINN KS-MIAMI KS-
351 PM CDT FRI MAY 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINN AND SOUTHEASTERN
MIAMI COUNTIES IN EAST CENTRAL KANSAS...AND NORTHWESTERN BATES COUNTY
IN WEST CENTRAL MISSOURI UNTIL 430 PM CDT...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
DREXEL TO 6 MILES NORTHWEST OF BLUE MOUND...AND MOVING NORTHEAST AT 35
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  AMORET.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3826 9508 3826 9507 3830 9507 3846 9460
      3825 9437 3811 9508
TIME...MOT...LOC 2051Z 270DEG 23KT 3835 9455 3817 9505

AEP
Local storm report, May 31, 3:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
359 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             LEETON                  38.58N 93.70W
05/31/2013  E0.75 INCH       JOHNSON            MO   TRAINED SPOTTER

            ESTIMATED 50 MPH WINDS.

&&

PMURRAY
Local storm report, May 31, 4:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
402 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             SE SEDALIA              38.70N 93.23W
05/31/2013  E0.88 INCH       PETTIS             MO   TRAINED SPOTTER

&&

PMURRAY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:57 AM CDTSpecial Weather StatementEAXCass33 min
May 31, 3:12 AM CDTSpecial Weather StatementEAXJackson48 min
May 31, 3:43 AM CDTSpecial Weather StatementEAXClay47 min
May 31, 4:00 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte, Ray45 min
May 31, 4:23 AM CDTFlash Flood WarningEAXClay, Jackson, Lafayette, Platte, Ray6 hr
May 31, 5:11 AM CDTFlash Flood WarningEAXCass, Jackson, Johnson, Lafayette6 hr
May 31, 5:22 AM CDTFlash Flood WarningEAXCarroll, Chariton, Cooper, Howard, Johnson, Lafayette and 3 more6 hr
May 31, 5:45 AM CDTSpecial Weather StatementEAXJackson45 min
May 31, 5:52 AM CDTRiver Flood WarningEAXJackson6 hr
May 31, 6:14 AM CDTRiver Flood WarningEAXJackson4 hr
May 31, 6:36 AM CDTRiver Flood WarningEAXJackson7 hr
May 31, 6:43 AM CDTRiver Flood WarningEAXJackson14 hr
May 31, 7:03 AM CDTSpecial Weather StatementEAXHenry, Pettis42 min
May 31, 7:15 AM CDTRiver Flood WarningEAXJackson6 hr
May 31, 7:36 AM CDTRiver Flood WarningEAXJackson3 hr
May 31, 7:52 AM CDTRiver Flood WarningEAXPlatte27 hr
May 31, 7:54 AM CDTSevere Thunderstorm WarningEAXCooper36 min
May 31, 8:10 AM CDTAreal Flood WarningEAXCass, Cooper, Henry, Johnson, Pettis28 hr
May 31, 9:03 AM CDTFlash Flood WarningEAXCooper24 hr
May 31, 11:00 AM CDTFlash Flood WarningEAXCass, Jackson, Johnson, Lafayette3 hr
May 31, 11:27 AM CDTFlash Flood WarningEAXCooper3 hr
May 31, 11:32 AM CDTAreal Flood WarningEAXJohnson, Lafayette, Pettis, Saline24 hr
May 31, 2:01 PM CDTAreal Flood WarningEAXCass, Jackson, Johnson, Lafayette24 hr
May 31, 2:15 PM CDTSpecial Weather StatementEAXPettis45 min
May 31, 2:28 PM CDTAreal Flood WarningEAXCooper24 hr
May 31, 3:01 PM CDTSevere Thunderstorm WarningEAXPettis44 min
May 31, 3:16 PM CDTSpecial Weather StatementEAXBates, Henry44 min
May 31, 3:26 PM CDTTornado WarningEAXBates, Henry, Johnson34 min
May 31, 3:47 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis43 min
May 31, 4:30 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis60 min
May 31, 4:33 PM CDTFlash Flood WarningEAXBates, Henry, Johnson, Pettis6 hr
May 31, 4:40 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson65 min
May 31, 5:11 PM CDTSevere Thunderstorm WarningEAXBates64 min
May 31, 5:16 PM CDTSevere Thunderstorm WarningEAXPettis29 min
May 31, 5:35 PM CDTFlash Flood WarningEAXBates6 hr
May 31, 3:47 AM CDTFlash Flood WarningEAXLeavenworth4 hr
May 31, 3:51 PM CDTSpecial Weather StatementEAXLinn39 min
May 31, 5:00 PM CDTSevere Thunderstorm WarningEAXLinn45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.